Any of you guys hit this plateau on Zyprexa? I been dieting for 3 months and the scale doesn’t change maybe I’m eating more calories than I think? I don’t know, any advice would help. Please and thank you!
All I know is in 2.5 weeks on the drug, I gained 14.5. I’m seeing my pdoc Thursday to get off it ASAP!!!
Wow, that is too much on a short span. You should definitely tell your pdoc. I hope it all goes well! Keep us updated!
I will. Thanks!
I stopped losing weight too but I picked a day to have one snack. Hopefully it helps.
Sorry @ForlornSaint, I gained a lot on when I was on zyprexa about 30lbs. Ever since February when I went on a higher dose of invega, I packed on 10lbs within two weeks. It plateaued but I can’t get the weight off me. I’m actually considering telling my treatment team I’m doing better so they can lower back the injection dose but I know that’s not how life works for us sz’s. You guys taught me that I shouldn’t control my meds. Hardly anyone here does, so what makes me so special?
Yeah Zyprexa packs on the pounds. I was on Invega injection but I kept having night time psychosis. If you don’t mind me asking to elaborate more on controlling medicine, please?
Deciding when to go off it, lower the dose, or skip a dose. In denial that these meds do anything pretty much and when I feel a certain way, I take the meds a certain way. Kind of foolish of me, but I get delusional and want to feel a certain way. Kind of like how a drug addict gets in patterns that are destructive
That makes sense, thank you for explaining. Medicine is important in recovery, so try to stay on track and be consistent(easier said than done, I know). I hope your journey is filled with progress.
Thank you @ForlornSaint, same to you. Hope you can shed off the weight and make progress with that.
I’m on zyprexa now and I have gained 10 lbs in 2 weeks. It’s horrible because I’m eating right and exercising. I’m scared to continue to take it if the weight packs on this fast. I gained weight on seroquel but once I stopped taking that I lost the weight back. A lot of the old antipsychotics don’t cause weight gain but they have worse movement symptoms. I had to stop haldol due to it giving me painful writhing movements. I would just talk to your doctor and see if they have any advice.
I started taking Zyprexa 3 1/2 months ago. I was scared of the possible weight gain, so I started from day one using a weight loss website called Sparkpeople (there is also MyFitnessPal). I stay between 1200-1400 calories a day, and I’ve lost 19 pounds so far. I use their nutrition tracker to plan my meals and make sure I’m staying within my ranges. It doesn’t take that long to do. I’ve seen excellent results so far.
I only take 7.5 mg of Zyprexa though, it may be a lot harder at 30 mg. I was on 10 mg for a little while, but my pdoc and I discovered that 7.5 mg is my lowest effective dose.
Thank you for replying. I did he suggested a low fat loe carb diet and a 500 caloric deficit.
I was on 10 mg and managed to get from 250 to 212 so I will ask my p doc if there is any wiggle room hopefully I can get a yes, this weight is annoying me and poses a risk to my health.
I hope so! You don’t want to get symptomatic again, but maybe you can be on a lower maintenance dose, or maybe the pdoc can combine a lower Zyprexa dose with a second AP that is weight neutral.
I agree that excess weight poses a health risk. I don’t know why they can’t make good APs that don’t make you gain weight. I have to really restrict my eating to keep losing, I went to 1800 calories on one day for a planned treat, and I promptly gained one pound that took me a full week to lose. There’s no mercy with APs.
I went all the way up 319 pounds on Abilify, so I know your frustration very well. I’m 69 pounds lower than that now, but I still have a long way to go to get to my long-term goal weight. One day at a time…
Yeah that is the risk of lowering the dose, but I’m coming to terms of agreement about it. I will ask once I see him, maybe switch the medicine. But Anti-psychotics are horrible for the metabolism so I heard, right now I’m eating 500 under 2000 calories so hopefully I see some results. I did manage to lose 20 lbs but the weight loss stalled so that’s that. I hope you manage to get down to your healthy weight, wish you the best on this journey.
Something else to be concerned about is your blood sugar level. I was put on metformin and insulin while on this med. When I stopped it, my levels went back to normal.
Fast forward a few years… I had pneumonia, twice, hospitalized 4 days and 6 days, put on steroids, and I’m now an official diabetes 2 patient.
most likely metabolism, zyprexa has huge effects on metabolism i went from being a twig that could run the fastest mile out of everyone in my gym class when i was in school, to being over 300 lbs eating endlessly a getting tired from walking up stairs, should have stopped taking it sooner than i did
That is true I got to watch my blood sugar, my doctor said it looks perfect so I’m not particularly worried about it.
Yeah hopefully you can get back on track its never too late.